Florida, 2002Tornado in Florida, November 5, 2002
November 5, 2002 · NWS TAE · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 5, 2:00 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 5, 2:00 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR SCA...
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST TUE NOV 5 2002
CURRENTLY: SFC LOW CONTINUES TO DEVELOP AND MOVE QUICKLY NE OVER
TN...OUT AHEAD OF THE DIGGING SHORTWAVE OVER THE MS VALLEY. SOME
CONVECTION IS NOW BEGINNING TO DEVELOP OVER THE CWA OUT AHEAD OF THE
TRAILING COLD FRONT...BUT IS STILL PRIMARILY IN THE FORM OF
SHOWERS...WITH MOST OF THE STRONGER STORMS STILL CONFINED TO S
LA...EXTENDING WELL OFFSHORE INTO THE GULF. AS SOME OF THE STRONGER
CONVECTION MOVES EASTWARD INTO THE DESTABILIZING ATMOSPHERE...THE
CURRENT WATCHES MAY GET EXTENDED FURTHER EASTWARD LATER THIS
AFTERNOON OR EVENING.
MODELS/ZFP: SHORT RANGE MODELS CONTINUE IN FAIRLY GOOD AGREEMENT IN
RACING THE DEVELOPING SFC LOW OFF TO THE NE...WITH THE TRAILING COLD
FRONT MOVING THROUGH THE CWA AROUND THE 12 UTC TIME FRAME. AS IT
ACCELERATES OFF TO THE NE...MUCH OF THE UPPER LEVEL SUPPORT WILL
MOVE NE WITH IT AS WELL...THUS LIMITING THE TEMPORAL WINDOW FOR
SEVERE WX ACROSS THE CWA. AT THIS TIME...IT STILL APPEARS THAT THE
GREATEST THREAT WILL BE TO THE WEST OF THE APALACHICOLA RIVER...UP
UNTIL ABOUT 06 UTC...WHERE THE LOW LEVEL SHEAR WILL BE
GREATEST...PUSHING FCST HELICITIES OVER 300 FOR A BRIEF
TIME...CREATING THE POSSIBILITY FOR ISOLATED TORNADOES. AFTER THE
FRONT EXITS THE AREA TOMORROW MORNING...HIGH PRESSURE WITH ANOTHER
SHOT OF MUCH COOLER AND DRIER WILL BUILD INTO THE REGION.
FIRE WX: ALTHOUGH RELATIVE HUMIDITIES WILL DROP RAPIDLY TOMORROW
AFTERNOON...CONDITIONS SHOULD STAY ABOVE RED FLAG CRITERIA UNTIL
POSSIBLY THURSDAY AFTERNOON.
MARINE: WITH THE PRESSURE GRADIENT CONTINUING TO TIGHTEN AND WINDS
ALREADY APPROACHING 20 KTS...WILL GO AHEAD AND BEGIN WITH AN SCA
TONIGHT. BEHIND THE FRONT...EXPECT FAIRLY STRONG WINDS TO
CONTINUE...BUT SHOULD DROP TO SCEC LEVELS.
EXTENDED: SHOULD SEE THE DRY AND COOL CONDITIONS LAST INTO THE
WEEKEND WITH A GRADUAL WARMING TREND...BEFORE THE SFC RIDGE MOVES
OFFSHORE AND RETURN FLOW ADVECTS MOISTURE BACK INTO THE REGION BY
SUNDAY.
PRELIM NUMBERS:
TLH 64 71 42 68 7100
PFN 62 70 45 67 8-00
DHN 59 66 42 66 8-00
ABY 60 68 40 66 8-00
VLD 64 70 42 68 7200
CTY 69 73 43 69 6300
.TLH...
AL...NONE.
GA...NONE.
FL...SCA ALL LEGS
GOULD
Hazardous weather outlook, Nov 5, 11:45 AM EST, 5 hours 53 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-052300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 AM EST TUE NOV 5 2002
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
A DEVELOPING LOW PRESSURE SYSTEM OVER NORTHERN MISSISSIPPI TODAY
WILL MOVE RAPIDLY NORTHEASTWARD...AND DRAG ITS TRAILING COLD FRONT
TOWARDS THE CWA LATER THIS AFTERNOON AND TONIGHT. AS CONDITIONS
BECOME MORE UNSTABLE ACROSS THE REGION LATER TODAY...THE THREAT FOR
SEVERE WEATHER WILL INCREASE...ESPECIALLY TO THE WEST OF THE
APALACHICOLA RIVER.
.RIP CURRENTS...
DUE TO STRONG SOUTHERLY FLOW...A MODERATE RISK OF RIP CURRENTS WILL
CONTINUE ACROSS AREA BEACHES THIS AFTERNOON.
.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY...ESPECIALLY TO THE WEST OF
THE APALACHICOLA RIVER LATE THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL SWEEP THROUGH THE AREA EARLY WEDNESDAY...WITH
SHOWERS AND THUNDERSTORMS OVER THE INLAND AREAS AND COASTAL WATERS.
WINDS WILL INCREASE AND SWING TO THE NORTHWEST. BEHIND THE FRONT
HIGH PRESSURE WILL BUILD ACROSS THE AREA BRINGING BREEZY...COOL AND
DRY CONDITIONS THROUGH SATURDAY. CLOUDS WILL BEGIN TO INCREASE
SUNDAY WITH A CHANCE OF RAIN RETURNING ON VETERANS DAY.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
17-GOULD
In the hours before
Special weather statement, Nov 5, 1:35 PM EST, 4 hours 3 minutes before
ALZ065>069-FLZ007>018-026-027-GAZ120>131-142>148-155>159-060000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 PM EST TUE NOV 5 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG
BEND AND PANHANDLE...AND THE ADJACENT COASTAL WATERS...EFFECTIVE
UNTIL 700 PM EST TUESDAY EVENING (600 PM CST TUESDAY EVENING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
AND JEFFERSON.
IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...AND BERRIEN.
REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
48-TURNAGE
Tornado, Holmes
- When
- November 5, 5:38 PM EST
- Where
- Holmes County, Ponce de Leon
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.733, -85.933
A small weak tornado briefly touched down near Interstate 10 and resulted in a few car accidents. There were no injuries. Reported by the Holmes County EMA.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 5, 20021 death · 23 injured · $3.1 million · F2 · 2 events
- Flash Flood in Texas, November 5, 20021 death · 1 event
- High Wind in Alaska, November 5, 2002$1.0 million · 70 kt wind · 1 event
- Tornado in Georgia, November 5, 20022 injured · $200,000 · F0 · 1 event
- Tornado in Louisiana, November 5, 20022 injured · $25,000 · F1 · 1 event
- Flash Flooding in Texas, November 5, 2002$135,000 · 4 events
- Heavy Snow in New York, November 5 to 6, 2002$110,000 · 6 events
- Storm Surge and Winter Storm in Massachusetts, November 5 to 6, 2002$85,000 · 6 events
- Flash Flood in Louisiana, November 5, 2002$50,000 · 1 event
- Damaging Wind in Florida, November 5, 2002$50,000 · 65 kt wind · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321637.